MAUDE Adverse Event Report: COOK INC NESTER PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC NESTER PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient underwent an embolization procedure to embolize the right internal iliac vein.Access through tortuous anatomy was obtained in the right internal jugular vein using a 65 cm 6 french sheath.Multiple cook nester platinum embolization microcoils had been deployed through a delivery diagnostic catheter with no resistance.However, during the deployment of a cook nester platinum embolization microcoil, the back/end of the coil would not exit the catheter.The physician used the front end of a wire guide and a 3 cc syringe filled with saline to attempt to push the coil out of the catheter, and was unsuccessful.Next the physician used the back end of a wire guide and repeatedly pushed on the coil but was again unsuccessful.Finally the physician removed the catheter and pulled the coil out of the catheter's distal tip.No portion of the coil remained in the patient.A different delivery catheter was placed and the remaining cook nester platinum embolization microcoils were placed successfully.
 
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
A2: age: late 50's to early 60's.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 30mar2022.The diameter of the sheath used to deploy the coil was 0.035 inches.The diameter of the wire guide used to push the coil was 0.035".The physician flushed the catheter before each coil deployment.Nine cook nester coils used during the procedure.There were no adverse effects to the patient.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a representative of vascular labs of rockies asc llc (united states) informed cook on 10mar2022 of an incident that occurred on the same date including a nester platinum embolization microcoil (rpn: mwce-35-20-12-nester-01; lot #: 4107350).A female patient underwent an embolization procedure to embolize the right internal iliac vein.Access through tortuous anatomy was obtained in the right internal jugular vein using a 65 cm 6 french sheath.Multiple cook nester platinum embolization microcoils had been deployed through a delivery diagnostic catheter with no resistance.However, during the deployment of a cook nester platinum embolization microcoil, the proximal end of the coil would not exit the catheter.The physician used the front end of a wire guide and a 3 cc syringe filled with saline to attempt to push the coil out of the catheter, and was unsuccessful.Next the physician used the back end of a wire guide and repeatedly pushed on the coil but was again unsuccessful.Finally the physician removed the catheter and pulled the coil out of the catheter's distal tip.No portion of the coil remained in the patient.A different delivery catheter was placed and the remaining cook nester platinum embolization microcoils were placed successfully.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures of the device, were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the dhr.The dhr for lot 14107350 records no relevant non-conformances.A database search for complaints on the reported lot found no additional complaints reported from the field.Cook reviewed product labeling.The current instructions for use [t_nec2_rev0] state the following: "for.035 and.038 inch coils: 2.Firmly grasp the loading cartridge between thumb and forefinger.Introduce the metal end of the loading cartridge into the base of the catheter hub.Lock loading cartridge onto catheter hub by turning luer lock adapter clockwise.3.Maintaining position of the cartridge, advance the stiff portion of the wire guide into the loading cannula.Push the coil into the first 20 to 30 centimeters of the angiographic catheter.Remove the wire guide and loading cartridge.4.With the flexible tip of the wire guide, advance the embolization coil to the tip of the catheter.Verify position of the angiographic catheter prior to deployment.5.Deploy the coil by advancing the wire guide past the tip of the catheter.6.Perform final angiogram to confirm coil position within target vessel." the information provided upon review of the dmr, ifu, and dhr does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, no returned device, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The customer stated the device was flushed properly, so user error is not suspected.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
NESTER PLATINUM EMBOLIZATION MICROCOIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13952291
Report Number1820334-2022-00489
Device Sequence Number15081648
Product Code KRD
UDI-Device Identifier00827002473577
UDI-Public(01)00827002473577(17)260914(10)14107350
Combination Product (Y/N)N
PMA/510(K) Number
K153778
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2026
Device Model NumberN/A
Device Catalogue NumberMWCE-35-20-12-NESTER-01
Device Lot Number14107350
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer03/30/2022
01/27/2023
Initial Report FDA Received Date03/30/2022
Supplement Report FDA Received Date03/31/2022
01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3 CC MEDALLION SYRINGE; 65 CM TERUMO DESTINATION 6FR SHEATH; ANGIODYNAMICS HEADHUNTER REF 10719501 LOT 5673225; BENTSON WIRE; COOK RPN: MWCE-35-14-4-NESTER-01; COOK RPN: MWCE-35-14-6-NESTER-01; COOK RPN: MWCE-35-14-8-NESTER-01; COOK RPN: MWCE-35-20-10-NESTER-01; COOK RPN: MWCE-35-20-12-NESTER-01; COOK RPN: MWCE-35-20-14-NESTER-01
Patient SexFemale